Q:

How can someone get rid of nausea after a gallbladder surgery?

A:

Experiencing nausea after getting gallbladder surgery is a symptom that should be expected, although these symptoms should disappear within a week or two; however, nausea can be treated with prescription medications like metoclopramide and domperidone, as advised by NetDoctor. These medications help to quicken stomach emptying, and can help patients obtain the relief that they need temporarily. Unlike nausea, there are several other side effects to look for that require immediate medical attention, like pain, redness or bleeding in the area of operation, swelling, dizziness, headaches, signs of infection, symptoms of obstruction that prevents bile from draining, dark urine, jaundice and pale stools.

Know More

Full Answer

Drugs like metoclopramide and domperidone function by increasing muscle contractions in the upper digestive tract to speed up the rate at which the stomach empties its content into the intestines.

Because many other medications interact and cross-react with metoclopramide and domperidone, it is important to notify doctors of all medications that a patient is taking at the time. This includes prescription medications, over-the-counter medications, vitamins and herbal products.

It typically takes around one to three weeks for patients to completely recover from gallbladder surgery. To recover as quickly as possible, exercise and move around. Start walking as soon as possible after the surgery, and perform regular daily activities once again.

Learn more in Gastrointestinal Issues

Related Questions

Explore